Jump to content
LonelyMan

LonelyMan: Seeking advice, support and comfort for my tapering

Recommended Posts

LonelyMan

You might wish to discuss the benzos in more detail in this forum.

 

All of this drug switching isn't good for you. And all of this is because of grief over your dog? That is what's called a situational condition, and should not be medicated at all.

 

Do you have a choice of doctors? These don't sound very good. They are going to get you physically dependent on these medications, and they won't know how to help you go off.

 

There are some mail-order compounding pharmacies.

 

But you can cut Pristiq tablets up yourself to taper. You might consider starting this process soon, reducing by a quarter of a tablet. You've only been on Pristiq since April, you might not have much of a problem going off.

 

You can get compounded Pristiq later when you get to smaller dosages.

 

 

Dog? Where did you get that from? No it's from my co worker. I am constantly being bullied and harrased by my co-worker! And I have moved away from all of my family and friends. That is why I was put onto pristiq, because I was constantly worrying and being anxious about how I was going to be treated the next day or anxious to go to work!

 

I've heard that cutting up the tablets is bad because it can make you sick and it alters the time release coating!!!

 

I am just not to sure what to do anymore!

I don't know which drs to go to, and I want to be careful because all of the drs in this town work at the hospital I work at and know my co-worker!!!!

 

It's alot to consider/go over...

I think one weekend soon I might try cutting a tablet in half and see how that goes.

 

 

 

Does anyone on here have experience on cutting pristiq in half?

 

Alto you seem against using a compounding pharmacist.... Why?

Share this post


Link to post
Altostrata

Oh, very sorry -- I got confused. Another member lost his dog.

 

Yes, you can cut up Pristiq. It will lose its delayed-release coating, but that's how people are doing it, since Pristiq doesn't come in any range of dosages.

 

See Tips for tapering off Pristiq (desvenlafaxine)

 

If I were you, I'd cut a 50mg tablet into quarters and take 3 quarters (37.5mg). Reducing by half would be too much at once.

 

I'm not against a compounding pharmacy. Doing it yourself is faster and costs less.

 

A compounding pharmacy would grind up the Pristiq, destroying the delayed-release coating, and put it in capsules. This would be handy if you find you need to taper by very small amounts.

 

You can also DIY with a digital scale.

Edited by Altostrata
crossed out bad info

Share this post


Link to post
Barbarannamated

LonelyMan,

 

I did cut up Pristiq before i found this forum and I THINK it was found to be ok to do so after some investigating. I cut too fast from 100 to 50 to 25 to 0 in about 8 months. It was very sloppy and haphazard. I didn't get brain zaps, so thought I "escaped" withdrawal. I got zaps if I missed just 1 day of Effexor, so was expecting that. I did get early morning cortisol surge wakening, insomnia, anxiety, perceptual issues (DP/DR), "time warp", akathisia, temper outbursts (im very reserved normally). I DID NOT have anxiety prior to SS/NRIs and ive been on drug cocktails for nearly 2 decades. I have significant endocrine issues that caused fatigue that was treated with antidepressants,then everything else because the endocrine issue continued. Also pain component.

 

All to say... my actual taper wasnt hellish, but my protracted state is bad (severe lethargy, immobilized much of time). I'm still on Klonopin and trazodone at nite.

 

I hope that helps a bit.

 

Barb

Share this post


Link to post
annej

Hi Lonelyman,

 

I had a horrible experience after my doctor told me to split the 50 mg. Pristiq in half and take. I became violently ill (nausea, vomiting, shaking) for about 3 hours. It appears that some people do not have a problem with this, but time-release tablets are not recommended to be cut because the entire drug is released immediately. Because of my reaction to cutting the Pristiq, I could not recommend this method.

 

I successfully got off of Pristiq by adding on Lexapro 10 mg (per my doctor's recommendations) and then the Lexapro was bumped up to a total of 20 mg. I stayed on both drugs for an additional 2 weeks and then dropped the Pristiq. I had some minor withdrawal for about 3 days and then completely stabilized on the Lexapro. I stayed on the Lexapro for about another month and then tapered it off from there at the rate of 2.5 mg per week. I believe the benzo probably had a lot to do with not going into severe withdrawal. :) Hugs, Annej

Share this post


Link to post
annej

P.S. To Lonelyman,

 

 

When bridging the Pristiq, it does not have to be Lexapro. It can be any other SSRI that is available in a liquid formation (allowing for much smaller cuts) with the exception of Paxil.

 

I had a very positive experience using this method. It worked very well for me and again to repeat myself, I believe the benzos that I was already on cushioned any blow.

 

I started the bridge from Pristiq to Lexapro in May and was completely off Lexapro by July 18, 2011.

Share this post


Link to post
Barbarannamated

My actual taper was likely cushioned by Klonopin and trazodone and effected in some way by Vyvanse. This is not a recommendation to use those drugs as i'm sure you're aware. Just clarifying for others who might read this.

Share this post


Link to post
Skyler

My actual taper was likely cushioned by Klonopin and trazodone and effected in some way by Vyvanse. This is not a recommendation to use those drugs as i'm sure you're aware. Just clarifying for others who might read this.

 

Well said Barb, and seconded .. the cushioning effect from benzos is not to say that taking them for this reason is justified.. it is not, and regular use would only lead to another taper.~S

Share this post


Link to post
Altostrata

LonelyMan has only been on Pristiq since late April. Does this warrant the risk of bridging with another antidepressant?

 

If I were in his place, I would try cutting the tablets into quarters and take 3/4 of a tablet. Some people are doing fine with this.

 

If this is too difficult, I'd go the compounding route, or measuring small decreases with digital scale.

 

Breaching the time-release coating essentially changes Pristiq to regular Effexor. Like substituting regular Effexor or Effexor XR, taking a fractional dose of twice a day may compensate for the lack of time-release.

Edited by Altostrata
crossed out bad info

Share this post


Link to post
annej

LonelyMan has only been on Pristiq since late April. Does this warrant the risk of bridging with another antidepressant?

 

If I were in his place, I would try cutting the tablets into quarters and take 3/4 of a tablet. Some people are doing fine with this.

 

If this is too difficult, I'd go the compounding route, or measuring small decreases with digital scale.

 

Breaching the time-release coating essentially changes Pristiq to regular Effexor. Like substituting regular Effexor or Effexor XR, taking a fractional dose of twice a day may compensate for the lack of time-release.

 

Good point, Alto.

 

:) Annej

Share this post


Link to post
Altostrata

LonelyMan, I fear my suggestion to cut up the tablets was ill-advised. People are doing it but it doesn't seem to be turning out well.

 

See our recent discussion here http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/page__st__30

 

Compounding the tablets into smaller-dosage capsules may be a possibility, with the pharmacy adding something to slow release.

 

I haven't gotten any information back yet from the authorities I contacted.

Share this post


Link to post
LonelyMan

Thanks , I was never going to do it! My doctor has just advised me that he was hear there might be 25mg coming out into the market. And said we would just drop down to that every other day. I refused and said tappering or bridging would the only thing ild do!

 

But the compounding pharmacist has said the put in a similar time release into the compound. If they can make it in a pill line factory they can make it in a compounding pharmacist.

The compounding pharamacist said to be If give the original pill a good compounding pharmacist can alter (higher or lower) the dose accurately.

The main thing comes to money, if it's been done before and patenting/copyright/! Sometimes they need to be tricky because of patenting can ristrict the way they recreate the drug!!!!

Share this post


Link to post
Altostrata

Errrr...I wouldn't hold my breath waiting for 25mg Pristiq tablets.

 

LonelyMan, please tell us more as you learn about how Pristiq might be compounded.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy